Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 16, NWS Topeka, KS

April 27, 2016Franklin County, Kansas

NWS Topeka, KS issued this river flood warning at Apr 27, 2016, 9:11 PM CDT for Franklin County, Kansas. It took effect at Apr 28, 2016, 10:59 AM CDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Apr 27, 2016, 9:11 PM CDT (02:11 UTC)
In effect from
Apr 28, 2016, 10:59 AM CDT
Expired
Apr 29, 2016, 1:36 AM CDT
In force
15 hr
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Flood severity
Minor

County Franklin County, KS

The radar

The Topeka radar (KTWX), 92 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Marais Des Cygnes River at Ottawa (OTWK1). The gauge peaked at 29.03 ft at Apr 28, 2016, 12:00 AM CDT.

actionminormoderate10203004/2804/2904/30
Action stage
25 ft
Minor stage
30 ft
Moderate stage
33 ft
Major stage
45 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06913500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

821 
WGUS43 KTOP 280211
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
911 PM CDT WED APR 27 2016

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Marais Des Cygnes River at Ottawa affecting Franklin County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-281011-
/O.NEW.KTOP.FL.W.0016.160428T1559Z-160429T0636Z/
/OTWK1.1.ER.160428T1559Z.160428T1800Z.160428T1836Z.NO/
911 PM CDT WED APR 27 2016

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Marais Des Cygnes River at Ottawa.
* from Thursday morning to late Thursday night.
* At 8:30 PM Wednesday the stage was 28.8 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage late Thursday morning and 
  continue to rise to near 31.1 feet early Thursday afternoon.The 
  river will fall below flood stage by late Thursday early afternoon.
* Impact...At 31.0 feet...Lowland areas near the river flood.

&&

LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551




$$
3 follow-up statements
242 
WGUS83 KTOP 280551
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1251 AM CDT THU APR 28 2016

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Cottonwood River near Emporia affecting Lyon County
  Kansas River at Lecompton affecting Douglas and Jefferson Counties
  Kansas River at Lawrence affecting Douglas and Jefferson Counties
  Marais Des Cygnes River at Ottawa affecting Franklin County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-281351-
/O.CON.KTOP.FL.W.0016.160428T1559Z-160429T0636Z/
/OTWK1.1.ER.160428T1559Z.160428T1800Z.160428T1836Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Marais Des Cygnes River at Ottawa.
* from this morning to late tonight.
* At 12:30 AM Thursday the stage was 29.0 feet.
* Flood stage is 31.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 31.1 feet by this afternoon.The river will fall 
  below flood stage by this afternoon.
* Impact...At 31.0 feet...Lowland areas near the river flood.

&&

LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551




$$

KSC059-139-281350-
/O.CON.KTOP.FL.W.0009.000000T0000Z-160429T0427Z/
/QNMK1.2.ER.000000T0000Z.160427T2257Z.160428T1027Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until this evening.
* At  5:57 PM Wednesday the stage was 26.3 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* Impact...At 26.1 feet...Farm field along the river just north and 
  east of South Stubbs Road bridge floods. South Stubbs Road remains 
  flooded about 2 miles south of Quenemo.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-281350-
/O.CON.KTOP.FL.W.0010.000000T0000Z-160429T0323Z/
/EPRK1.2.ER.160427T2004Z.160428T0600Z.160428T1523Z.UU/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until this evening.
* At  7:14 PM Wednesday the stage was 20.3 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 20.7 feet 
  this morning. The river will fall below flood stage late this morning.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-281350-
/O.CON.KTOP.FL.W.0011.000000T0000Z-160429T1531Z/
/NEOK1.2.ER.160427T1412Z.160428T0600Z.160428T2131Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Friday morning.
* At 12:30 AM Thursday the stage was 23.8 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.3 feet by 
  early this morning. The river will fall below flood stage 
  late this afternoon.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC003-059-281350-
/O.CON.KTOP.FL.W.0012.000000T0000Z-160428T2304Z/
/SIPK1.2.ER.160427T1512Z.160428T0046Z.160428T1104Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Pottawatomie Creek near Scipio.
* until this evening.
* At 12:31 AM Thursday the stage was 25.5 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 25.6 feet...Farmers fields to the south of the creek 
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC117-281350-
/O.EXT.KTOP.FL.W.0002.000000T0000Z-160430T2230Z/
/BLRK1.1.ER.160427T0737Z.160427T1845Z.160430T1030Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Saturday afternoon.
* At 12:15 AM Thursday the stage was 26.3 feet.
* Flood stage is 26.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC111-281350-
/O.CON.KTOP.FL.W.0013.000000T0000Z-160429T1308Z/
/EMPK1.1.ER.160427T1551Z.160428T0530Z.160428T1908Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until Friday morning.
* At 12:30 AM Thursday the stage was 22.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this afternoon.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$

KSC045-087-281350-
/O.CON.KTOP.FL.W.0014.000000T0000Z-160429T0027Z/
/LCPK1.1.ER.160427T2004Z.160428T0600Z.160428T1227Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Kansas River at Lecompton.
* until this evening.
* At 12:30 AM Thursday the stage was 17.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.5 feet by 
  after midnight this morning. The river will fall below flood stage 
  this morning.
* Impact...At 16.5 feet...Low lying farm fields begin to flood along 
  the Kansas River.

&&

LAT...LON 3909 9563 3907 9534 3902 9534 3905 9563




$$

KSC045-087-281350-
/O.CON.KTOP.FL.W.0015.000000T0000Z-160429T1108Z/
/LWRK1.1.ER.160427T2116Z.160428T1200Z.160428T2308Z.NO/
1251 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Kansas River at Lawrence.
* until Friday morning.
* At 11:50 PM Wednesday the stage was 18.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by this
  morning. The river will fall below flood stage this evening.
* Impact...At 18.0 feet...Lowlands outside of the levee on the north 
  side of the river begin to flood. Burcham Park is closed due to 
  flooding on the south side of the river.

&&

LAT...LON 3907 9534 3900 9506 3894 9506 3897 9527 3902 9534




$$
660 
WGUS83 KTOP 280804
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
304 AM CDT THU APR 28 2016

...The Flood Warning continues for the following streams in Kansas...

  Big Blue River near Blue Rapids affecting Marshall County
  Cottonwood River near Emporia affecting Lyon County
  Marais Des Cygnes River at Ottawa affecting Franklin County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties
  Kansas River at Lawrence affecting Douglas and Jefferson Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC059-281604-
/O.EXT.KTOP.FL.W.0016.160428T1800Z-160429T0600Z/
/OTWK1.1.ER.160428T1800Z.160428T1800Z.160428T1800Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Marais Des Cygnes River at Ottawa.
* from this afternoon to late tonight.
* At  2:30 AM Thursday the stage was 29.0 feet.
* Flood stage is 31.0 feet.
* Forecast...The river is expected to rise to near flood stage this 
  afternoon.
* Impact...At 31.0 feet...Lowland areas near the river flood.

&&

LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551




$$

KSC059-139-281604-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-160429T0405Z/
/QNMK1.2.ER.000000T0000Z.160427T2257Z.160428T1005Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until this evening.
* At  5:57 PM Wednesday the stage was 26.3 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  early this morning.
* Impact...At 26.1 feet...Farm field along the river just north and 
  east of South Stubbs Road bridge floods. South Stubbs Road remains 
  flooded about 2 miles south of Quenemo.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC111-281604-
/O.EXT.KTOP.FL.W.0010.000000T0000Z-160429T0155Z/
/EPRK1.2.ER.160427T2004Z.160428T0700Z.160428T1355Z.UU/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Neosho River near Emporia 3nw.
* until this evening.
* At  2:00 AM Thursday the stage was 21.4 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-281604-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-160429T1800Z/
/NEOK1.2.ER.160427T1412Z.160428T1200Z.160429T0000Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Friday afternoon.
* At  2:30 AM Thursday the stage was 24.0 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.3 feet by this
  morning. The river will fall below flood stage this evening.
* Impact...At 23.0 feet...Water overtops Road 145 on the west side of 
  the bridge over the Neosho River.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC003-059-281603-
/O.EXT.KTOP.FL.W.0012.000000T0000Z-160429T0026Z/
/SIPK1.2.ER.160427T1512Z.160428T0046Z.160428T1226Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until this evening.
* At  2:46 AM Thursday the stage was 25.4 feet.
* Flood stage is 23.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  this morning.
* Impact...At 25.6 feet...Farmers fields to the south of the creek 
  near Ohio Road floods.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC117-281603-
/O.EXT.KTOP.FL.W.0002.000000T0000Z-160429T1930Z/
/BLRK1.1.ER.160427T0737Z.160427T1845Z.160429T0730Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Big Blue River near Blue Rapids.
* until Friday afternoon.
* At  2:15 AM Thursday the stage was 25.5 feet.
* Flood stage is 26.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 26.1 feet by early Friday morning.The river will fall below
  flood stage by early Friday morning.
* Impact...At 26.0 feet...Minor lowland flooding occurs from 
  Marysville to Tuttle Creek Lake.

&&

LAT...LON 3971 9666 3968 9658 3957 9655 3957 9659 3968 9669




$$

KSC111-281603-
/O.EXT.KTOP.FL.W.0013.000000T0000Z-160429T1000Z/
/EMPK1.1.ER.160427T1551Z.160428T0730Z.160428T1600Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until late tonight.
* At  2:30 AM Thursday the stage was 22.2 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$

KSC045-087-281603-
/O.CON.KTOP.FL.W.0015.000000T0000Z-160429T1108Z/
/LWRK1.1.ER.160427T2116Z.160428T1200Z.160428T2308Z.NO/
304 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Kansas River at Lawrence.
* until Friday morning.
* At  2:50 AM Thursday the stage was 18.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.8 feet by this
  morning. The river will fall below flood stage this evening.
* Impact...At 18.0 feet...Lowlands outside of the levee on the north 
  side of the river begin to flood. Burcham Park is closed due to 
  flooding on the south side of the river.

&&

LAT...LON 3907 9534 3900 9506 3894 9506 3897 9527 3902 9534




$$
865 
WGUS83 KTOP 281518
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1018 AM CDT THU APR 28 2016

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Kansas River at Lawrence affecting Douglas and Jefferson Counties
  Marais Des Cygnes River at Ottawa affecting Franklin County

...The Flood Warning continues for the following streams in Kansas...

  Cottonwood River near Emporia affecting Lyon County
  Marais Des Cygnes River near Quenemo affecting Franklin and Osage 
  Counties
  Neosho River near Emporia 3nw affecting Lyon County
  Neosho River Near Neosho Rapids affecting Lyon County
  Pottawatomie Creek near Scipio  affecting Anderson and Franklin 
  Counties

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-282318-
/O.EXT.KTOP.FL.W.0010.000000T0000Z-160429T0700Z/
/EPRK1.2.ER.160427T2004Z.160428T0700Z.160428T1900Z.UU/
1018 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Neosho River 3 miles northwest of Emporia.
* until late tonight.
* At  7:30 AM Thursday the stage was 21.1 feet.
* Flood stage is 19.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  later today.
* Impact...At 19.5 feet...Prairie Street, north of the bridge, floods.

&&

LAT...LON 3844 9625 3847 9621 3842 9605 3838 9606




$$

KSC111-282318-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-160430T0025Z/
/NEOK1.2.ER.160427T1412Z.160428T1800Z.160429T0625Z.NO/
1018 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Neosho River Near Neosho Rapids.
* until Friday evening.
* At  9:30 AM Thursday the stage was 24.5 feet.
* Flood stage is 22.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 24.7 feet by this
  afternoon. The river will fall below flood stage early Friday 
  morning.
* Impact...At 26.0 feet...Road 145 near the bridge is water covered and 
  Water covers large areas over both banks.

&&

LAT...LON 3838 9606 3842 9605 3830 9586 3826 9588




$$

KSC111-282318-
/O.EXT.KTOP.FL.W.0013.000000T0000Z-160429T1624Z/
/EMPK1.1.ER.160427T1551Z.160428T0830Z.160428T2224Z.NO/
1018 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until Friday morning.
* At  9:30 AM Thursday the stage was 21.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 23.0 feet...North bank of the Cottonwood River begins to
  flood. Lowland flooding occurs along the Cottonwood River from 
  Plymouth to Neosho Rapids.

&&

LAT...LON 3843 9635 3838 9606 3836 9606 3835 9613 3838 9635




$$

KSC059-281548-
/O.CAN.KTOP.FL.W.0016.000000T0000Z-160429T0600Z/
/OTWK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1018 AM CDT THU APR 28 2016

The Flood Warning is cancelled for
  The Marais Des Cygnes River at Ottawa.
* At  9:30 AM Thursday the stage was 28.9 feet.
* Flood stage is 31.0 feet.
* Forecast...The river will crest below flood stage at 29.3 feet this
  evening.
* Impact...At 31.0 feet...Lowland areas near the river flood.

&&

LAT...LON 3863 9551 3862 9507 3852 9507 3856 9514 3858 9551




$$

KSC059-139-282317-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-160429T0854Z/
/QNMK1.2.ER.000000T0000Z.160427T2257Z.160428T1454Z.NO/
1018 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Marais Des Cygnes River near Quenemo.
* until late tonight.
* At  9:05 AM Thursday the stage was 18.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 26.1 feet...Farm field along the river just north and 
  east of South Stubbs Road bridge floods. South Stubbs Road remains 
  flooded about 2 miles south of Quenemo. Colorado road south of Pomona
  upstream of Quenemo was also flooded this morning.

&&

LAT...LON 3855 9556 3860 9553 3859 9548 3853 9552




$$

KSC003-059-282317-
/O.EXT.KTOP.FL.W.0012.000000T0000Z-160429T0843Z/
/SIPK1.2.ER.160427T1512Z.160428T0046Z.160428T2043Z.NO/
1018 AM CDT THU APR 28 2016

The Flood Warning continues for
  The Pottawatomie Creek near Scipio .
* until late tonight.
* At  9:46 AM Thursday the stage was 24.5 feet.
* Flood stage is 23.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 25.0 feet...Water flows across Ohio Road about a quarter
  mile north of the creek.

&&

LAT...LON 3835 9527 3844 9512 3841 9507 3831 9525




$$

KSC045-087-281548-
/O.CAN.KTOP.FL.W.0015.000000T0000Z-160429T1108Z/
/LWRK1.1.ER.160427T2116Z.160428T0810Z.160428T1405Z.NO/
1018 AM CDT THU APR 28 2016

The Flood Warning is cancelled for
  The Kansas River at Lawrence.
* At  9:50 AM Thursday the stage was 17.8 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at  9:05 AM Thursday.
* Forecast...The river will continue to fall to 14.1 feet by Friday 
  morning.
* Impact...At 18.0 feet...Lowlands outside of the levee on the north 
  side of the river begin to flood. Burcham Park is closed due to 
  flooding on the south side of the river.

&&

LAT...LON 3907 9534 3900 9506 3894 9506 3897 9527 3902 9534




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Apr 27, 6:48 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Apr 27, 6:48 PM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
National Weather Service Topeka KS
648 PM CDT WED APR 27 2016

...Update to aviation forecast discussion...

.SHORT TERM...(This Evening through Thursday)
Issued at 359 PM CDT WED APR 27 2016

Pacific front will push east of the area this evening taking
thunderstorm chcs with it.  Light showers associated with the upper
low will clip the northern half of the CWA tonight with scattered
showers but any rain will be light.  Gusty WNW winds should ease off
after midnight with cool overnight lows in the 40-45 range.

The area will see a brief break with ridging aloft to bring the area
a dry day on Thursday with highs in the 60s with light winds.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 359 PM CDT WED APR 27 2016

For the mid and extended forecast periods, another upper level low
system becomes organized over the Four Corners region into the
morning hours Friday.  A series of lead shortwaves kick out of the
Rockies into the Central Plains overspreading the area with enough
upper level forcing to cause more rainfall Friday day time frame.
The EC and GFS differ what appears to be quite a bit with the amount
and duration of instability into Saturday morning and during the day
as the main lobe of energy move out over the Central Plains and the
upper low deepens.  Therefore, considering a negatively tilted
feature in play and dewpoints still around the mid 50s and
favorable 0-6km shear of above 40-50kts with steep mid-level lapse
rates there may be enough forcing for at least some storms to form
and reach around severe levels mainly concerning hail most likely
and possibly some gusty outflow winds.  Then late day Saturday into
Sunday, the upper low matures completely and fills then gets carried
off with the upper flow as an open wave over the Ohio River Valley
into the day Sunday.  From then, upper level ridging begins to build
over the region into early week before possibly transitioning back
to a more quiet pattern.

Temps for the period should remain around normal with no significant
advection either way, so expecting highs to be in the upper 60s to
low 70s and low temps to be in the upper 40s for much of the time
frame.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 644 PM CDT WED APR 27 2016

Westerly winds should gradually diminish to 7 to 10 kts through
the evening and maintain that into Thursday. Borderline VFR/MVFR
ceilings should become all VFR later tonight and would expect a
few decks of clouds in the 5000 to 10000 ft range through Thursday
morning.

&&

.TOP Watches/Warnings/Advisories...
NONE.
&&

SHORT TERM...Omitt
LONG TERM...Drake
AVIATION...GDP
Hazardous weather outlook, Apr 27, 8:31 PM CDT, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT WED APR 27 2016

KSZ008>012-020>024-026-034>040-054>056-058-059-290145-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
831 PM CDT WED APR 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TONIGHT.

WIDESPREAD FLOODING OF MAINLY LARGER CREEKS AND RIVERS CONTINUES
ACROSS MUCH OF THE AREA TONIGHT. PLEASE REFER TO THE LATEST
WARNINGS AND RIVER FORECASTS FOR THE MOST UP TO DATE INFORMATION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

FLOODING OF SOME RIVERS MAY CONTINUE INTO THE END OF THE WORK
WEEK.

THERE IS SOME POTENTIAL FOR MORE HEAVY RAINS LATER FRIDAY NIGHT
INTO SATURDAY WHICH COULD CAUSE MORE FLOODING. IN ADDITION...
STRONG TO SEVERE THUNDERSTORMS COULD ALSO OCCUR AROUND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT...
HTTP://WWW.WEATHER.GOV/TOP/SITREP

In the hours before

Local storm report, Apr 27, 5:03 PM CDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
503 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     HAIL             4 NW CLINTON            38.95N 95.44W
04/27/2016  M0.88 INCH       DOUGLAS            KS   EMERGENCY MNGR

            REPORT TIME BASED ON RADAR DATA

&&
Local storm report, Apr 27, 6:17 PM CDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
617 PM CDT WED APR 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     HEAVY RAIN       2 NE SILVER LAKE        39.12N 95.84W
04/27/2016  M5.31 INCH       SHAWNEE            KS   TRAINED SPOTTER

            THIS IS FOR TOTAL RAINFALL FROM THE AFTERNOON OF
            4/26/2016 THROUGH THE AFTERNOON OF 4/27/2016.

&&

BDRAKE

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.